MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7D282CT
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a decanav electrophysiology catheter and during the operation, the device was unable to deflect or relax completely.The catheter curve was stuck in a deflected position.The knob/piston was unable to be turned and/or pushed up and down.A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
On 26-mar-2025, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 28-apr-2025, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a decanav electrophysiology catheter and during the operation, the device was unable to deflect or relax completely.The catheter curve was stuck in a deflected position.The knob/piston was unable to be turned and/or pushed up and down.A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and deflection test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis revealed that no damage or anomalies on the device.Deflection testing was performed, and the deflection was not stuck; however, the mechanism failed specifications due to curve being deformed, for this reason a manufacturing investigation was initiated.A manufacturing investigation was performed, and it was determined the issue is manufacturing related as damage in the puller wire at the tip area was observed upon dissection of the device, this damage may have occurred during the assembly process, thus, causing the deflection issue observed, this issue might be related to the issue reported.An awareness was performed for all the personnel involved.A manufacturing record evaluation was performed for the finished device 31510649m, and no internal action was found during the review.The deflection issue reported by the customer was confirmed.The potential cause was traced to manufacturing.This product issue will be addressed through j&j medtech's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
DECANAV ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21646249
Report Number2029046-2025-00842
Device Sequence Number7564821
Product Code DRF
UDI-Device Identifier10846835008791
UDI-Public(01)10846835008791(17)251124(10)31510649M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2025
Device Catalogue NumberR7D282CT
Device Lot Number31510649M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer03/26/2025
04/28/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/23/2025
05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown